MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Model Number TCR10
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the open hepatectomy surgery, after installed reload closed the jaw, but could not open the jaw anymore.Another device was used to complete the procedure.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please provide more details how device was opened/removed? was there a change in the procedure? if yes, please explain.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 01/24/2022.Additional information was requested, and the following was received: 1.Could you please provide more details how device was opened/removed? 2.Was there a change in the procedure? response: all answers above are unobtainable.
 
Additional Manufacturer Narrative
(b)(4) date sent: 03/01/2022 d4: batch # u5er8w device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tlc10 device was received with no apparent damaged and with a tcr10 reload not loaded in the device.The reload had the proximal 6 drivers up without staples, and the remaining drivers down with staples present.The swing tab was in the locked position and the fork from the right side was noted to be broken off, making the reload nonfunctionally.Further analysis shows the broken fork piece was installed in the channel; this part was removed.The device was tested for functionality with the test reload and it fired, cut, and formed all the remaining staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.The damage on the reload has consisted of an improper loading technique.Please reference the instruction for use for proper cartridge loading.The driver's up is related to improper use of the device.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13002099
Report Number3005075853-2021-07690
Device Sequence Number11816408
Product Code GDW
UDI-Device Identifier10705036003045
UDI-Public10705036003045
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberTCR10
Device Catalogue NumberTCR10
Device Lot NumberU40T8F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer12/31/2021
02/01/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/24/2022
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown